Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 6, 2011, 3:21 PM PDT for Humboldt County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 3:21 PM PDT (22:21 UTC)
- Expired
- Jul 6, 2011, 4:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WWUS85 KLKN 062221 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT WED JUL 6 2011 NVZ030-062300- HUMBOLDT COUNTY NV- 321 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 400 PM PDT... AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 33 MILES NORTHWEST OF IMLAY...OR 44 MILES SOUTH OF LEONARD CREEK RANCH...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN HUMBOLDT COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4123 11849 4101 11828 4092 11861 4103 11875 TIME...MOT...LOC 2221Z 241DEG 3KT 4100 11859 $$ PJS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:16 AM PDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jul 6, 3:16 AM PDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 316 AM PDT WED JUL 6 2011 .SYNOPSIS...MONSOON MOISTURE WILL BRING THUNDERSTORMS TO MOST OF THE FORECAST AREA TODAY AND THURSDAY. DRIER AIR FROM THE WEST WILL CONFINE THUNDERSTORM ACTIVITY TO FAR EASTERN NEVADA BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. CENTRAL NV WILL REMAIN THE FOCUS FOR TSTM ACTIVITY AGAIN TODAY. GOOD INSTABILITY ALONG WITH PRECIPITABLE WATER VALUES OVER 1 INCH WILL PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY RAIN. OVER THE FAR NORTH BOTH THE NAM AND GFS ARE SHOWING DRY AND STABLE AIR MOVING IN FROM THE NORTH...AS FAR SOUTH AS INTERSTATE 80...THEREFORE HAVE REMOVED TSTMS FROM MOST OF NRN ELKO COUNTY. MOST OF HUMBOLDT COUNTY WILL ALSO BE UNDER THIS DRY AND STABLE AIRMASS. ON THURSDAY SHORT WAVE APPROACHING FROM THE WEST WILL DRAW UP THE DEEPER MOISTURE FROM CNTRL NV INTO NRN NV...ESPECIALLY ACROSS NERN NV...FOR SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. HIGH PRESSURE OVER THE DESERT SW TO BEGIN THE LONG TERM PERIOD...WITH LINGERING MOISTURE AND INSTABILITY OVER EAST-CENTRAL NEVADA AND PORTIONS OF EXTREME NORTHEASTERN NEVADA THIS WEEKEND...PRODUCING SHOWERS AND THUNDERSTORMS. A TROUGH DROPPING IN FROM THE NORTHWEST LATE SUNDAY INTO EARLY NEXT WEEK WILL BRING DRIER AIR TO THE CWA...WITH ONLY SLIGHT CHANCE POPS NEXT WEEK MAINLY TO NORTHERN HUMBOLDT AND ELKO COUNTIES. && .AVIATION...MOISTURE MOVING AROUND FOUR CORNERS HIGH WILL BRING ISOLATED TO SCATTERED AFTN TSTMS TO CNTRL AND ERN NV THIS AFTN AND EVE. THE BEST CHANCE FOR A TSTM WILL BE AT KELY WITH ABOUT A 40 PCT CHANCE. TSTM CHANCES TAPER OFF TO ABOUT 15 PCT AT KEKO AND KWMC...WITH AROUND A 25 PERCENT AT THE KTPH TERMINAL. && .FIRE WEATHER...DEEP MONSOON MOISTURE WILL REMAIN OVER CENTRAL NEVADA TODAY FOR SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. A DRY AND STABLE AIRMASS WILL MOVE INTO FAR NRN NV FROM THE NORTH...WITH LITTLE IN THE WAY OF TSTMS ACTIVITY NORTH OF INTERSTATE 80. ON THURSDAY THE DEEP MOISTURE OVER CNTRL NV WILL MOVE INTO NRN NV...ESPECIALLY NERN NV. DRIER AIR FROM THE WEST WILL KEEP MOISTURE CONFINED TO FAR ERN NV FRIDAY THROUGH THE WEEKEND. && .HYDROLOGY...THE LOWER HUMBOLDT RIVER DOWNSTREAM FROM BATTLE MOUNTAIN WILL CONTINUE ABOVE FLOOD STAGE THROUGH THE WEEKEND WHERE MINOR FLOODING IS OCCURRING. LAMOILLE CREEK REMAINS ABOVE FLOOD STAGE...BUT WITH DECREASED SNOW AVAILABLE TO MELT...WILL LIKELY CAUSE IT TO FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96/91
Hazardous weather outlook, Jul 5, 3:28 PM PDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT TUE JUL 5 2011 NVZ013-030>037-062230- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 328 PM PDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS WILL PRODUCE GUSTY OUTFLOWS WITH POSSIBLY WINDS UP TO 50 MPH...REDUCED VISIBILITY DUE TO BLOWING DUST...HAIL...AND SHORT BURSTS OF HEAVY PRECIPITATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MORE CONVECTION WILL BE ON TAP...AS MONSOONAL MOISTURE CONTINUES TO MOVE INTO CENTRAL...AND NORTHERN NEVADA. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS...WEDNESDAY AND THURSDAY. WITH A CHANCE OF THUNDERSTORMS OVER EASTERN NEVADA LINGERING INTO FRIDAY... SATURDAY AND SUNDAY. MONDAY WILL BE DRY AND PLEASANT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 6, 12:56 PM PDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1256 PM PDT WED JUL 6 2011 NVZ037-062030- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1256 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 130 PM PDT... AT 1252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRASS VALLEY...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRASS VALLEY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3974 11659 3994 11665 4005 11635 3985 11627 TIME...MOT...LOC 1955Z 064DEG 5KT 3987 11655 PJS
Special weather statement, Jul 6, 1:49 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 149 PM PDT WED JUL 6 2011 NVZ032-034-062115- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 149 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 215 PM PDT... AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PINE VALLEY. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN ELKO COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4018 11589 4035 11604 4054 11583 4037 11556 TIME...MOT...LOC 2049Z 030DEG 2KT 4033 11593 PJS
Special weather statement, Jul 6, 2:11 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT WED JUL 6 2011 NVZ032-033-062145- EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 211 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 245 PM PDT... AT 208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF OASIS. THIS STORM WAS MOVING EASTWARD AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN ELKO COUNTY AND INTERSTATE 80. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4099 11414 4074 11420 4086 11448 4102 11438 TIME...MOT...LOC 2110Z 295DEG 1KT 4090 11433 PJS
Special weather statement, Jul 6, 2:35 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT WED JUL 6 2011 NVZ030-062200- HUMBOLDT COUNTY NV- 235 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY UNTIL 300 PM PDT... AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUFFERENA. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN HUMBOLDT COUNTY... && LAT...LON 4183 11862 4164 11878 4177 11901 4193 11889 TIME...MOT...LOC 2135Z 302DEG 2KT 4180 11885 RCM
Special weather statement, Jul 6, 2:55 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 255 PM PDT WED JUL 6 2011 NVZ035-062230- WHITE PINE COUNTY NV- 255 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 330 PM PDT... AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES WEST OF RUTH...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN AND CENTRAL WHITE PINE COUNTY... && LAT...LON 3931 11521 3908 11519 3909 11549 3927 11550 TIME...MOT...LOC 2155Z 267DEG 3KT 3919 11538 RCM
Special weather statement, Jul 6, 3:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT WED JUL 6 2011 NVZ030-062300- HUMBOLDT COUNTY NV- 321 PM PDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 400 PM PDT... AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 33 MILES NORTHWEST OF IMLAY...OR 44 MILES SOUTH OF LEONARD CREEK RANCH...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN HUMBOLDT COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4123 11849 4101 11828 4092 11861 4103 11875 TIME...MOT...LOC 2221Z 241DEG 3KT 4100 11859 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 5, 7:45 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 5, 8:13 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Jul 5, 9:31 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 6, 12:56 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Jul 6, 1:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 6, 2:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 6, 2:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jul 6, 2:55 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Jul 6, 2:57 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 4 min |
| Jul 6, 2:58 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 2 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.